×

Instable trivial solution of autonomous differential systems with quadratic right-hand sides in a cone. (English) Zbl 1211.34066

Summary: The present investigation deals with global instability of a general \(n\)-dimensional system of ordinary differential equations with quadratic right-hand sides. The global instability of the zero solution in a given cone is proved by Chetaev’s method, assuming that the matrix of linear terms has a simple positive eigenvalue and the remaining eigenvalues have negative real parts. The sufficient conditions for global instability obtained are formulated by inequalities involving norms and eigenvalues of auxiliary matrices. In the proof, a result is used on the positivity of a general third-degree polynomial in two variables to estimate the sign of the full derivative of an appropriate function in a cone.

MSC:

34D20 Stability of solutions to ordinary differential equations
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] A. M. Lyapunov, General Problem of Stability of Motion, Gostekhizdat, Moscow, Russia, 1950. · Zbl 0041.32204
[2] N. G. Chetaev, Dynamic Stability, Nauka, Moscow, Russia, 1965.
[3] B. P. Demidovi\vc, Lectures on Mathematical Stability Theory, Nauka, Moscow, Russia, 1967. · Zbl 0155.41601
[4] X. Liao, L. Wang, and P. Yu, Stability of Dynamical Systems, vol. 5 of Monograph Series on Nonlinear Science and Complexity, Elsevier, Amsterdam, The Netherlands, 2007.
[5] V. M. Matrosov and A. I. Malikov, “The development of the ideas of A. M. Lyapunov over one hundred years: 1892-1992,” Izvestiya Vysshikh Uchebnykh Zavedeniĭ. Matematika, no. 4, pp. 3-47, 1993 (Russian).
[6] K. P. Persidskiy, “About dynamic stability in the first approximation,” Matematicheskii Sbornik, vol. 40, pp. 284-293, 1933 (Russian).
[7] S. K. Persidskiy, “Investigation by the second Lyapunov method of the property of having fixed sign in a cone of homogeneous polynomials of the second and third power,” Dynam. Sys., vol. 33, pp. 3-6, 1994. · Zbl 0941.93550
[8] N. Rouche, P. Habets, and M. Laloy, Stability Theory by Liapunov’s Method, vol. 2 of Applied Mathematical Sciences, Springer, New York, NY, USA, 1977. · Zbl 0364.34022
[9] V. V. Rumyantsev, “Development of research in the USSR in the theory of stability of motion,” Differential Equations, vol. 19, no. 5, pp. 739-776, 1983 (Russian). · Zbl 0528.34053
[10] V. E. Slyusarchuk, Instability of Solutions of Evolutionary Equations, NUVGP, Rovno, Ukraine, 2004. · Zbl 1101.34334
[11] F. P. Gantmacher, The Theory of Matrices, vol. 1, AMS Chelsea, Providence, RI, USA, 2002. · Zbl 1002.74002
[12] D. I. Martynjuk, Lectures on the Qualitative Theory of Difference Equations, Naukova Dumka, Kiev, Ukraine, 1972.
[13] J. Diblík and D. Khusainov, “Stability of an autonomous system with quadratic right-hand side in the critical case,” Nonlinear Dynamics and Systems Theory, vol. 2, no. 2, pp. 145-156, 2002. · Zbl 1035.34049
[14] T. A. Burton, Stability and Periodic Solutions of Ordinary and Functional Differential Equations, Dover, Mineola, NY, USA, 2005. · Zbl 1209.34001
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.